Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2015, 4:28 PM CDT for Parker County, Tarrant County, Wise County, Texas. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 1, 2015, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 4:30 PM CDT | HAIL 2 | Sanctuary, TX | $$ |
| Apr 1, 4:38 PM CDT | HAIL 2.5 | Reno, TX | TENNIS BALL SIZED HAIL 1 SW OF RENO |
| Apr 1, 4:45 PM CDT | HAIL 1 | Pecan Acres, TX | QUARTER SIZED HAIL JUST NORTHEAST OF EAGLE MOUNTAIN LAKE |
| Apr 1, 4:50 PM CDT | HAIL 1.5 | Pecan Acres, TX | $$ |
| Apr 1, 5:00 PM CDT | HAIL 2.75 | Pecan Acres, TX | $$ |
| Apr 1, 5:05 PM CDT | HAIL 1.5 | 5 W Haslet, TX | NEAR 287B AND 287 SPLIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KFWD 012128
SVRFWD
TXC367-439-497-012215-
/O.NEW.KFWD.SV.W.0007.150401T2128Z-150401T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RENO...OR
NEAR BRIAR...MOVING NORTHEAST AT 15 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AZLE...EAGLE MOUNTAIN...BRIAR...PECAN ACRES...RENO...SPRINGTOWN...
PELICAN BAY...NEW FAIRVIEW...AURORA...BOYD...RHOME...NEWARK AND
SANCTUARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR EAGLE MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3319 9739 3289 9740 3281 9756 3294 9771
3317 9752
TIME...MOT...LOC 2127Z 223DEG 12KT 3295 9756
HAIL...2.50IN
WIND...60MPH
$$
15-BAIN1 follow-up statement
324
WWUS54 KFWD 012154
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT WED APR 1 2015
TXC367-439-497-012215-
/O.CON.KFWD.SV.W.0007.000000T0000Z-150401T2215Z/
WISE TX-TARRANT TX-PARKER TX-
454 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN WISE...NORTHWESTERN TARRANT AND NORTHEASTERN PARKER
COUNTIES...
AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PECAN ACRES...
OR NEAR EAGLE MOUNTAIN...MOVING NORTHEAST AT 20 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AZLE...EAGLE MOUNTAIN...BRIAR...PECAN ACRES...RENO...PELICAN BAY...
NEW FAIRVIEW...AURORA...RHOME AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3282 9754 3300 9761 3313 9739 3289 9740
TIME...MOT...LOC 2153Z 239DEG 18KT 3294 9748
HAIL...2.50IN
WIND...60MPH
$$
15-BAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:27 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 1, 3:27 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT WED APR 1 2015 .DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO PROGRESS EAST ACROSS TEXAS AND THE SOUTHERN PLAINS THIS AFTERNOON. EXTENSIVE CLOUDCOVER ASSOCIATED WITH THIS FEATURE HAS LIMITED ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE AREA FOR MUCH OF THE LATE MORNING AND AFTERNOON. THAT SAID...LOCATIONS SOUTHWEST OF THE EARLIER ACTIVITY /AND OUTSIDE OF THE THICKER CLOUD COVER/ ARE NOW EXPERIENCING CONVECTIVE INITIATION...AND ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE AFTERNOON AND EARLY EVENING AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. THOUGH THE BEST INSTABILITY HAS REMAINED MAINLY SOUTH OF I-20...ADDITIONAL DEVELOPMENT WILL REMAIN POSSIBLE AREA-WIDE AS COOLER AIR ALOFT ASSOCIATED WITH THE SHORTWAVE AIDS IN ADDITIONAL DESTABILIZATION. WE WILL KEEP SLIGHT CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING WITH CHANCE POPS ACROSS THE SOUTH. ALL ACTIVITY SHOULD MOVE EAST OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS THE SYSTEM ACCELERATES OFF TO THE NORTHEAST. AN UPPER TROUGH DROPPING SOUTHEAST ACROSS THE WEST COAST WILL MOVE EAST ACROSS THE CENTRAL PART OF THE CONUS LATE THURSDAY INTO FRIDAY. THIS WILL FORCE A COLD FRONT SOUTH THROUGH NORTH TEXAS FRIDAY. AHEAD OF THE SYSTEM...A DRYLINE WILL SURGE EAST TO NEAR THE I-35 CORRIDOR THURSDAY AFTERNOON. GOOD INSTABILITY IS BEING ADVERTISED IN THE VICINITY OF THE DRYLINE...BUT IT LOOKS LIKE A STRONG CAP WILL PRECLUDE CONVECTIVE INITIATION FOR THE MAJORITY OF THE REGION. WE WILL KEEP SOME 20 POPS ALONG I-35 NORTH OF I-20 THURSDAY AFTERNOON WHERE A LOW PROBABILITY FOR STORM DEVELOPMENT WILL EXIST. LOW TO MID 90S TEMPERATURES ARE LIKELY THURSDAY AFTERNOON ACROSS THE WESTERN THIRD OF THE AREA WHERE VEERED WINDS AND DRY AIR WILL BE IN PLACE. THE FAST MOVING FRONT WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS. CONDITIONS ACROSS THE NORTHWESTERN HALF WILL LIKELY REMAIN TOO DRY FOR PRECIPITATION ASSOCIATED WITH THE FRONT. STRONG NORTH WINDS WILL USHER IN SEASONABLY COOL AIR FRIDAY AND SATURDAY BEHIND THE FRONT. SOUTHWESTERLY FLOW WILL DEVELOP ALOFT SATURDAY NIGHT AND SUNDAY AS A LARGER SCALE TROUGH DEEPENS ALONG THE WEST COAST. INCREASING ISENTROPIC LIFT ABOVE THE COOL AIRMASS AT THE SURFACE WILL GENERATE SHOWERS AND ISOLATED THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY ACROSS MUCH OF THE REGION. RETURN FLOW WILL INCREASE AT THE SURFACE MONDAY AS CYCLOGENESIS INTENSIFIES IN LEE OF THE ROCKIES. THIS WILL PLACE NORTH TEXAS BACK IN THE WARM SECTOR FOR MOST OF NEXT WEEK IN ADVANCE OF THE DEEPENING WEST COAST TROUGH. CHANCES OF MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR MONDAY THROUGH MUCH OF NEXT WEEK AS SUBTLE DISTURBANCES PASS OVERHEAD IN THE SOUTHWEST FLOW ALOFT. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME OF THESE STORMS TO BECOME SEVERE EACH AFTERNOON AND EVENING...AND WE WILL GET A BETTER LOOK AT THE FORECAST ELEMENTS AS WE HEAD THROUGH EASTER WEEKEND. TEMPERATURES NEXT WEEK WILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL WITH LOWS IN THE 60S AND HIGHS GENERALLY IN THE 80S. 30 && .AVIATION... /ISSUED 1231 PM CDT WED APR 1 2015/ THE MVFR CIGS IN THE AREA ARE GENERALLY LIFTING TO VFR OR ARE SCATTERING OUT. THE AIRMASS IS ONLY VERY WEAKLY CAPPED AND WITH CONTINUED HEATING SHOULD BE UNCAPPED AND MODERATELY UNSTABLE SOON. AS A SHORTWAVE TRACKS THROUGH THE REGION THIS AFTERNOON AND EVENING...THIS WILL IGNITE SCATTERED CONVECTION IN THE AREA. SHORT-TERM HI-RES GUIDANCE CONTINUES TO FOCUS IN ON THE 21-01Z WINDOW FOR STORMS AT THE TAF SITES...AND WE HAVE VCTS IN THE FORECAST FOR THAT TIME. WILL UPDATE TAFS IF RADAR TRENDS BEGIN TO INDICATE THAT STORMS WILL DIRECTLY IMPACT TAF SITES. OTHERWISE MVFR CIGS WILL ARRIVE LATE TONIGHT AROUND 5-6Z AND PERSIST INTO THURSDAY MORNING. SOUTH WINDS WILL PREVAIL AT 10-20KT WITH HIGHER GUSTS. WILL LEAVE THUNDER OUT OF TAFS THURSDAY AT DFW AS THE PROBABILITY THAT THE CAP WILL BREAK AND A STORM WILL IMPACT DFW IS LESS THAN 20 PERCENT...BUT WE WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 86 67 74 47 / 20 20 20 20 5 WACO, TX 65 84 67 77 48 / 20 10 10 30 5 PARIS, TX 63 79 65 72 42 / 20 20 20 30 5 DENTON, TX 65 84 66 74 44 / 20 20 20 10 5 MCKINNEY, TX 64 81 66 73 44 / 20 20 20 20 5 DALLAS, TX 65 84 67 75 47 / 20 20 20 20 5 TERRELL, TX 64 82 67 74 45 / 20 20 20 30 5 CORSICANA, TX 64 81 66 76 47 / 20 10 10 30 5 TEMPLE, TX 65 83 66 77 48 / 20 10 10 30 5 MINERAL WELLS, TX 64 90 66 74 45 / 10 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 3:42 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED APR 1 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 342 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE LARGE HAIL...STRONG WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING...MAINLY FOR AREAS EAST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF THE INTERSTATE 20 CORRIDOR. LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. THERE IS A CHANCE FOR THUNDERSTORMS FOR PARTS OF NORTH AND CENTRAL TEXAS ON FRIDAY AND FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 1, 3:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT WED APR 1 2015
TXZ117-118-012100-
PARKER TX-TARRANT TX-
337 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT AND
NORTHEASTERN PARKER COUNTIES UNTIL 400 PM CDT...
AT 336 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLOW PARK...OR 8 MILES NORTHEAST OF WEATHERFORD...MOVING NORTHEAST
AT 20 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...KELLER...WEATHERFORD...SAGINAW...AZLE...LAKE WORTH...
EAGLE MOUNTAIN...BRIAR...PECAN ACRES...WILLOW PARK...RENO...
SPRINGTOWN...HUDSON OAKS...PELICAN BAY...HASLET...LAKESIDE...
NEWARK...ANNETTA NORTH AND SANCTUARY.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35W BETWEEN MILE MARKERS 60 AND 65.
INTERSTATE 20 BETWEEN MILE MARKERS 413 AND 416.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3299 9762 3299 9736 3291 9723 3272 9768
3287 9780 3300 9765
TIME...MOT...LOC 2036Z 237DEG 16KT 3284 9767
15-BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:57 AM CDT | Special Weather Statement | FWD | Jack, Wise | 48 min |
| Apr 1, 7:06 AM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Apr 1, 8:09 AM CDT | Special Weather Statement | FWD | Grayson | 51 min |
| Apr 1, 3:37 PM CDT | Special Weather Statement | FWD | Tarrant | 23 min |
| Apr 1, 3:49 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 41 min |
| Apr 1, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 46 min |
| Apr 1, 5:04 PM CDT | Areal Flood Advisory | FWD | Tarrant, Wise | 56 min |
| Apr 1, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 18 min |
| Apr 1, 6:14 PM CDT | Special Weather Statement | FWD | Erath | 46 min |
| Apr 1, 6:32 PM CDT | Special Weather Statement | FWD | Parker | 43 min |
| Apr 1, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
| Apr 1, 6:58 PM CDT | Special Weather Statement | FWD | Rains | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.